MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-10
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lots showed no issues that were deemed related to the complaint investigation.The device was not returned for evaluation and there were no angiographic imaging made available.The anatomical conditions were reported as challenging due to the tight bifurcation angle encountered but the iliacs were not reported as tortuous.It was stated that the bifurcation hub did not reach the proximal pin luer while attempting the deployment and that no section of the stent was unsheathed.The bonds were reported as being intact.The resistance experienced during the attempted deployment would suggest that there was a significant deployment force required to initiate the deployment of the stent possibly due to the anatomical condition of the vessels.Challenging anatomical conditions like the tight bifurcation angle reported can create increased friction between the device components of the delivery system and also between the delivery system and the introducer sheath.The ifu states the following "warning: if unexpected resistance is felt at the start of the deployment, do not force the movement of the bifurcation luer; instead, carefully withdraw the sds without deploying the stent." the significant deployment force experienced is a possible result of the challenging anatomical conditions encountered.The complaint was categorised as "unable to deploy".The exact root cause could not be established.
 
Event or Problem Description
A veryan representative was made aware of a report from a physician where a 6 x 100mm biomimics 3d vascular stent system would not deploy.The target site was the distal superficial femoral artery (sfa) and was prepared using laser atherectomy and balloon angioplasty.There was a tight bifurcation angle reported.There was also resistance felt at initiation of deployment.The device was removed and another biomimics 3d stent was used to finish the procedure.There was resistance at initiation of deployment of the second device but it was described as not noticable in comparison to the initial device used.The device was not returned for evaluation.There was no impact to the patient and the physician reported the patient outcome as good.The device was not returned for evaluation and no angiographic imaging was made available.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
unit 11 galway technology park
parkmore road
galway city, H91 V E0H
EI  H91 VE0H
Manufacturer Contact
alan mcdonagh
unit 11 galway technology park
parkmore road
galway city, H91 V-E0H
EI   H91 VE0H
MDR Report Key15050580
Report Number3011632150-2022-00053
Device Sequence Number14831559
Product Code NIP
UDI-Device Identifier05391526850459
UDI-Public(01)05391526850459(17)230702(11)211201(10)0000123388
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/02/2023
Device Model Number142122-10
Device Catalogue Number142122-10
Device Lot Number0000123388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown